MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION HOMECHOICE CLARIA; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY

BAXTER HEALTHCARE CORPORATION HOMECHOICE CLARIA; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Catalog Number 5C6M40
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Abdominal Pain (1685); Dyspnea (1816); Eructate (1839); Abdominal Distention (2601)
Date of Event 07/12/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported an automated peritoneal dialysis (pd) patient experienced symptoms of overfill, bloating, breathing difficulty, burping, and abdominal pain during dwell 1 of 4.The patient was connected to the homechoice claria device at the time of the events.The patient reported the last three nights they had experienced the events.According to the patient they were overfilled so they called their pdrn and were advised to call renal therapy services (rts) to help drain.Rts assisted the caregiver with performing a manual drain.It was further reported, the patient "felt much better¿.Rts initiated a swap of the device and continuous ambulatory peritoneal dialysis was discussed.There was no report of medical intervention associated with the event.No additional information is available.
 
Additional Manufacturer Narrative
The device was received for evaluation.Internal and external inspection was performed, and no issues were noted.All connections appear correct and secure.A service history review revealed no indication that the parts replaced during servicing caused or contributed to the reported event.No device failure or malfunction was identified that could have caused or contributed to the reported event.Review of the sharesource therapy log data was performed and revealed the programmed total uf (50ml) may have been set too low for the most recent therapies.Per the homechoice claria clinician guide, the programmed total uf should be based on an average of the nightly uf from the past seven consecutive therapies for a specific program.The log data from the most recent treatments showed the patient¿s average uf was approximately 480ml.Based on the device log analysis, the direct cause of the reported fullness event was determined to be the programmed total uf being set too low.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
HOMECHOICE CLARIA
Common Device Name
SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
BAXTER HEALTHCARE - SINGAPORE
2 woodlands industrial park d
singapore 73875 0
SN   738750
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 60073
2242702068
MDR Report Key17499837
Report Number1416980-2023-04015
Device Sequence Number17768322
Product Code FKX
UDI-Device Identifier00085412676463
UDI-Public(01)00085412676463
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K201867
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number5C6M40
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2023
Initial Report FDA Received Date08/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale